Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 4, 2012, 3:20 PM CST for 20 counties in Texas. It took effect at Mar 5, 2012, 1:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 3:20 PM CST (21:20 UTC)
- In effect from
- Mar 5, 2012, 1:00 PM CST
- Expired
- Mar 5, 2012, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3262 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
454 WWUS84 KLUB 042120 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST SUN MAR 4 2012 TXZ021>032-035>037-050530- /O.UPG.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ /O.NEW.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS- 320 PM CST SUN MAR 4 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CST MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE NORTHERN SOUTH PLAINS...AND PORTIONS OF THE CENTRAL SOUTH PLAINS AND ROLLING PLAINS EXCEPT STONEWALL COUNTY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ033-034-038>043-050530- /O.CON.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ COCHRAN-HOCKLEY-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- 320 PM CST SUN MAR 4 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR SOUTHERN SOUTH PLAINS AND LOW ROLLING PLAINS EXCEPT STONEWALL COUNTY... * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
381 WWUS84 KLUB 050521 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1121 PM CST SUN MAR 4 2012 TXZ021>032-035>037-051200- /O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS- 1121 PM CST SUN MAR 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CST MONDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR MOST OF THE SOUTH PLAINS AND ROLLING PLAINS... * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. && $$ TXZ033-034-038>043-051200- /O.CON.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ COCHRAN-HOCKLEY-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- 1121 PM CST SUN MAR 4 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHERN SOUTH PLAINS AND MOST OF THE LOW ROLLING PLAINS... * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AROUND 20 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
021 WWUS84 KLUB 051145 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CST MON MAR 5 2012 TXZ033-052200- /O.CAN.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ /O.NEW.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/ COCHRAN- 545 AM CST MON MAR 5 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS... ...FIRE WEATHER WATCH IS CANCELLED FOR COCHRAN COUNTY TODAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR TODAY. * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ034-039-040-051245- /O.CAN.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ HOCKLEY-YOAKUM-TERRY- 545 AM CST MON MAR 5 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHWEST SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH TODAY. WARM...DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST SOUTH PLAINS THIS AFTERNOON. HOWEVER...PROLONGED CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED AND THE FIRE WEATHER WATCH HAS BEEN CANCELLED. A FIRE DANGER STATEMENT IS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING. $$ TXZ038-041>043-052200- /O.UPG.KLUB.FW.A.0009.120305T1900Z-120306T0100Z/ /O.EXA.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ KING-LYNN-GARZA-KENT- 545 AM CST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEAST SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. * WIND...SOUTHERLY SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ044-052200- /O.EXA.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ STONEWALL- 545 AM CST MON MAR 5 2012 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. * WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. && $$ TXZ021-022-027-028-052200- /O.NEW.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/ /O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ PARMER-CASTRO-BAILEY-LAMB- 545 AM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND NORTHWEST SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT TODAY AND AGAIN TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ023>026-029>032-035>037-052200- /O.CON.KLUB.FW.W.0010.120305T1900Z-120306T0100Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS- 545 AM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...ROLLING PLAINS AND CENTRAL AND EASTERN SOUTH PLAINS... * WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. && $$
981 WWUS84 KLUB 052107 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 307 PM CST MON MAR 5 2012 TXZ021-022-027-028-060230- /O.CON.KLUB.FW.W.0010.000000T0000Z-120306T0100Z/ /O.CON.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/ PARMER-CASTRO-BAILEY-LAMB- 307 PM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND THE NORTHWEST SOUTH PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE AND THE NORTHWEST SOUTH PLAINS... * WIND...SOUTH TO SOUTHWEST WINDS WILL BECOME SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL THIS AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. * HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT TODAY AND AGAIN TUESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ023>026-029>032-035>038-041>044-060100- /O.CON.KLUB.FW.W.0010.000000T0000Z-120306T0100Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- 307 PM CST MON MAR 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... * WIND...SOUTHERLY WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 8 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. && $$ TXZ033-060230- /O.CON.KLUB.FW.A.0010.120306T1900Z-120307T0100Z/ COCHRAN- 307 PM CST MON MAR 5 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE WESTERN SOUTH PLAINS... * WIND...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...MINIMUM VALUES BETWEEN 10 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING AND OUTDOOR MACHINERY THAT PRODUCES SPARKS OR FLAMES IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 4, 11:22 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 11:22 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1122 AM CST SUN MAR 4 2012 .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. A WEAK FRONT WILL MOVE SOUTH AND INDUCE A WIND SHIFT TO THE NORTH AND EAST AT BOTH TERMINALS BY THIS AFTERNOON/EVENING. WINDS WILL VEER FURTHER TO THE SOUTH BY MONDAY LATE MORNING/AFTERNOON AND BECOME SLIGHTLY BREEZY MORE SO AT KLBB. && PREV DISCUSSION... /ISSUED 358 AM CST SUN MAR 4 2012/ SHORT TERM... DRY NORTHWEST FLOW ALOFT WILL BE IN PLACE TODAY AND TONIGHT WITH ONLY A FEW PASSING HIGH CLOUDS WELL SOUTH OF A VORT MAX DIVING SOUTHEASTWARD ACROSS THE UPPER MIDWEST. AT THE SFC...WESTERLY BREEZES EARLY THIS MORNING WILL YIELD TO A WEAK BACKDOOR FRONT COURTESY OF THE CLIPPER SYSTEM. EVEN SO...ABUNDANT SUNSHINE ACTING ON A VERY DRY AIRMASS AND COUPLED WITH RISING HEIGHTS/THICKNESSES WILL RESULT IN AFTERNOON HIGHS ROUGHLY 15 DEGREES WARMER THAN YESTERDAY. LIGHT WINDS...CLEAR SKIES AND A DRY ATMOSPHERE WILL GARNER ANOTHER COOL NIGHT TONIGHT WITH LOWS PRIMARILY IN THE 30S. LONG TERM... A QUICK RETURN TO SRLY BREEZES IS EXPECTED ON MONDAY WITH A MINOR SHORTWAVE MOVING THROUGH THE ZONAL FLOW ALOFT ACROSS THE PLAINS. TEMPS SHOULD WARM UP ANOTHER 5 DEGREES OR SO WITH HIGHS EXPECTED TO BE MAINLY IN THE MIDDLE TO UPPER 70S. TUESDAY WILL BE SIMILAR TO MONDAY...WITH A DEEPENING LEE TROUGH NUDGING SFC WINDS UP AND ALSO BRINGING SOME SHALLOW MOISTURE RETURN FROM THE SOUTH...LIKELY RESULTING IN A MODEST DRYLINE ACROSS THE CAPROCK BY AFTERNOON. THE LLJ REALLY CRANKS UP TUESDAY NIGHT AND SHOULD ADVECT NEARLY 50F DEWPOINTS INTO THE ROLLING PLAINS BY EARLY WED MORNING ALONG WITH POSSIBLE LOW STRATUS TO MUCH OF THE FA. ATTENTION THEN TURNS TO A UPPER-LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE WEST. MED-RANGE MODEL RUN-TO-RUN CONSISTENCY WITH THIS SYSTEM HAS BEEN FAIRLY MISERABLE AND UNFORTUNATELY THAT TREND CONTINUES WITH THE 0Z MODEL SUITE. THE ECMWF HAS TRENDED BACK TOWARD STALLING OUT THE LOW ACROSS NM FRI...AND EVEN RETROGRADES IT TO THE SW THROUGH SUN. THE GFS...TAKES THE LOW ACROSS OUR NRN ZONES THU AND THEN DRIFTS IT SLOWLY SOUTH ACROSS NORTH TX THROUGH SUN. OTHER SOLUTIONS ARE PROFFERED BY VARIOUS GUIDANCE/ENSEMBLE MEMBERS. WHILE CONFIDENCE REMAINS TOO LOW TO BANK ON A PARTICULAR OUTCOME...WE CAN GENERALLY EXPECT THAT WED WILL BE FAIRLY WARM...WITH DRY SW FLOW SPREADING ACROSS THE CAPROCK...AND A DRYLINE DEVELOPING SOMEWHERE ACROSS THE ROLLING PLAINS. THE FRONT IS NOW NOT EXPECTED TO ARRIVE UNTIL WED EVE OR THU MORN...AND AS SUCH CONVECTIVE DEVELOPMENT ON THE DRYLINE WED AFTN/EVE LOOKS LESS LIKELY...ALTHOUGH WE WILL STILL MAINTAIN A LOW CHANCE ACROSS THE ERN ZONES FOR NOW...AND STORMS COULD STILL LIGHT UP ALONG THE FRONT/MOIST AXIS INTERSECTION OVERNIGHT. THE STRONG FRONT WILL PASS THROUGH THURSDAY AND WE CAN EXPECT MUCH COOLER TEMPS THAT WILL LIKELY CONTINUE THROUGH FRI AND POSSIBLY INTO SATURDAY AS WELL. PRECIP CHANCES AND TYPE WILL DEPEND HIGHLY ON WHICH SOLUTION /IF ANY/ VERIFIES AND AS SUCH WE HAVE MADE ONLY MINOR ADJUSTMENTS FOR NOW. THE GFS STILL SUGGESTS THAT TEMP PROFILE WILL BE COLD ENOUGH TO POTENTIAL OF SLEET/SNOW MIXING IN WITH RAIN FOR LOCATIONS UNDERNEATH THE LOW/S COLD CORE. SOME OF THE SLOWER SOLUTIONS WOULD RENEW OR CONTINUE PRECIP CHANCES THROUGH SAT OR EVEN SUN...BUT FOR NOW WE CUT OFF CHANCES FRIDAY. A COMPLICATED SCENARIO FOR SURE AND HOPEFULLY CONSISTENCY WILL IMPROVE SOON. FIRE WEATHER... A DRY AIRMASS WILL REMAIN ENTRENCHED ACROSS THE AREA TODAY/TONIGHT. AFTER POOR RH RECOVERIES THIS MORNING...HUMIDITIES WILL FALL TO 15 PERCENT OR LESS AS TEMPERATURES CLIMB TO 5-10 DEGREES ABOVE AVERAGE. THE LIMITING FACTOR TODAY WILL BE THE WINDS...WHICH WILL BE ON THE LIGHT SIDE...INITIALLY FROM THE WEST...THEN SWINGING AROUND TO THE NORTH AND EAST BEHIND A WEAK FRONT THIS AFTERNOON. THE HIGHEST FIRE DANGER TODAY WILL BE ACROSS THE SOUTHERN SOUTH AND SOUTHERN ROLLING PLAINS WHERE RH VALUES AOB 10 PERCENT ARE EXPECTED AND WESTERLY WINDS MAY APPROACH 15 MPH AT 20 FT. HOWEVER...THE MODEST WINDS SHOULD BE ON THE WANE ACROSS THE SOUTHERN ZONES DURING THE PEAK HEATING/DRYNESS...SO WILL REFRAIN FROM ISSUING A FIRE DANGER STATEMENT. WARM...DRY AND BREEZY CONDITIONS WILL INCREASE THE FIRE DANGER ACROSS THE AREA MONDAY AFTERNOON. A BELT OF FASTER MID-LVL WINDS WILL RUN ACROSS THE PANHANDLES...THUS WE HAVE GREATER CONFIDENCE IN WIND SPEEDS MEETING RED FLAG CRITERIA IN OUR NORTHERN ZONES THAN SOUTHERN ONES. STILL...MOST OF THE AREA /EXCEPT POSSIBLY THE FAR ERN COUNTIES/ SHOULD SEE RH VALUES DROP BELOW 15 PERCENT AND WITH WIND SPEEDS NEARING CRITERIA IN THE SOUTH WE HAVE GONE AHEAD AND POSTED A FIRE WEATHER WATCH FOR ALL BUT STONEWALL COUNTY. A SIMILAR SITUATION WILL DEVELOP TUESDAY AFTERNOON...WITH HIGHER WIND SPEEDS BUT ALSO HIGH MOISTURE ACROSS THE EAST. WEDNESDAY COULD ALSO SEE CRITICAL CONDITIONS ACROSS PORTIONS OF THE SOUTH PLAINS...ALTH0UGH CONFIDENCE IS LOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 31 73 36 74 / 0 0 0 0 0 TULIA 67 31 73 40 74 / 0 0 0 0 0 PLAINVIEW 68 32 73 40 74 / 0 0 0 0 0 LEVELLAND 68 34 74 39 75 / 0 0 0 0 0 LUBBOCK 69 33 74 42 75 / 0 0 0 0 0 DENVER CITY 68 33 74 41 75 / 0 0 0 0 0 BROWNFIELD 68 33 74 42 75 / 0 0 0 0 0 CHILDRESS 71 36 77 44 76 / 0 0 0 0 0 SPUR 72 35 76 44 75 / 0 0 0 0 0 ASPERMONT 75 36 77 45 74 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>043. && 29
Hazardous weather outlook, Mar 4, 5:37 AM CST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 537 AM CST SUN MAR 4 2012 TXZ021>044-051145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 537 AM CST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WARM AND DRY AIRMASS ALONG WITH BREEZY WINDS WILL PRODUCE THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST OF THE AREA MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ACROSS PORTIONS OF THE CAPROCK TUESDAY AND WEDNESDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:03 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.